MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH-AT ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q bipane system.During an interventional procedure, the user reported receiving an a-plane too hot error message.The procedure was continued and completed on an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens conducted a detailed investigation of the reported event.The investigation was performed on expert discussions (considering complaint description, cs reports, system history, system log files).The detailed investigation revealed that the cause of the blocked x-ray release was a temporary problem in the internal signal processing.In regular intervals the hardware is checked automatically.Within this check the signal line between relevant sensors and the evaluation component is tested.The test is triggered when a relay switches the contact to the sensors off and back on.The d1-board (evaluation component) detects the falling edge and checks that the voltage drops below a defined "low" level and remains like that for a defined, short period of time.In the present case, it was found that the contact of the relay showed bounce effects/voltage fluctuations.This triggered multiple, successive falling edges that repeated the cable test.However, since the voltage must remain in the "low" state for a certain time for the test to pass, this caused the test to fail even though there was no fault on the signal line.As a result, the x-ray release was prevented for plane a to avoid possible severe damage to the x-ray tube.In this case the error occurs in plane a of a biplane system, x-ray will be blocked in plane a and bypass mode will be activated, which leads to blocking x-ray in plane b.Normal operation of the system was restored by a "power cycle," i.E., the system was shut down and turned back on so that the associated components (x-ray generator, tube) were restored to normal.Field update (ax028/22/s, ax039/22/s) was triggered for this sporadic problem and will be reported separately if necessary.The incident described was not classified as a reportable adverse event after detailed investigation, because neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.The corresponding probability according to the risk analysis is in the range of inconceivable.

Brand Name
ARTIS Q BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - AT
siemensstr. 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key14693392
Report Number3004977335-2022-30454
Device Sequence Number15105350
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown